Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 2, 2006, 5:05 PM MDT for Cheyenne County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 5:05 PM MDT (23:05 UTC)
- Expired
- Jul 2, 2006, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 022307 FFWCYS NEC033-030200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 505 PM MDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY... * UNTIL 800 PM MDT * AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS MOVING EAST FROM WESTERN CHEYENNE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLTON... SUNOL...SIDNEY...GURLEY AND BROWNSON ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. SIDNEY DRAW WILL LIKELY HAVE CONSIDERABLE WATER AS IT HEADS TOWARDS SIDNEY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4105 10331 4103 10265 4139 10265 4139 10329 $$ WEILAND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:45 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SUN JUL 2 2006 .SHORT TERM...TODAY THRU TUE NIGHT...UPPER RIDGE IS NEARLY STATIONARY...BUT WHAT LITTLE MOTION IT HAS WILL BE EASTWARD OVERNIGHT. ROBUST UPSLOPE SURFACE FLOW WILL CONTINUE...AND NUMEROUS UPPER DISTURBANCES WILL PROMOTE THUNDERSTORM DEVELOPMENT THIS EVENING AND AT VARIOUS TIMES UNTIL LATE TUESDAY NIGHT WHEN THE RIDGE WILL BE NEARLY CENTERED ON THE AREA. FLASH FLOODING WILL BE A CONCERN AS STEERING FLOW IS LESS THAN 15 KTS EACH AFTERNOON AND THE MOISTURE IS STREAMING IN. HAVE UPPED POPS SUBSTANTIALLY EACH AFTERNOON. NUMEROUS MODEL DIFFERENCES LIMITING CONFIDENCE THAT RAIN WILL FALL ON ANY PARTICULAR DAY...BUT THE NAM AND GFS AGREE THAT MOST LOCALITIES WILL SEE SUBSTANTIAL RAIN AT LEAST ONCE IN THE NEXT COUPLE DAYS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...THE PEAK OF THE UPPER RIDGE WILL CROSS OVER THE CWA ON WEDNESDAY BRINGING AN END TO UPSLOPE AND DRASTICALLY DECREASING POPS. EVEN THOUGH THE RIDGE WILL BE SLIDING EASTWARD...IT WILL AMPLIFY ALLOWING TEMPERATURES TO CLIMB PROGRESSIVELY EACH DAY UNTIL THE WEEKEND WHEN THINGS WILL BEGIN TO FLATTEN. AFTERNOON THUNDERSTORMS CANNOT BE RULED OUT ANY DAY...ESPECIALLY OVER THE HIGHER TERRAIN...BUT MOST AREAS WILL BE DRY THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....SOWKO
Hazardous weather outlook, Jul 2, 10:45 AM MDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SUN JUL 2 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-031100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND FOR SOUTHEAST WYOMING FROM THE LARAMIE RANGE EASTWARD. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT SLOWLY EASTWARD OVER THE PLAINS LATER THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND LOCALIZED WIND GUSTS TO 60 MPH. ALSO...SEVERAL OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CONTAIN TORRENTIAL RAIN...SO LOCALIZED FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY MONDAY AND TUESDAY. ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY BY MID AFTERNOON. WYZ061>063-065-031100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CARBON AND ALBANY COUNTIES IN SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON BEFORE ENDING OR MOVING OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY MONDAY AND TUESDAY. THUNDERSTORMS SHOULD BECOME MORE ISOLATED AND BE CONFINED MAINLY OVER THE MOUNTAINS FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
In the hours before
Local storm report, Jul 2, 1:59 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM FLASH FLOOD 15 N CHEYENNE 41.36N 104.79W
07/02/2006 LARAMIE WY TRAINED SPOTTER
WATER OVER CR 128 ABOUT 1 FOOT DEEP/12 FEET WIDE
&&Local storm report, Jul 2, 2:28 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 2 SE CHEYENNE 41.12N 104.76W
07/02/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
0205 PM HAIL 3 SE CHEYENNE 41.11N 104.75W
07/02/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
ALSO...1.5 INCHES OF RAIN FELL IN A 20 MINUTE PERIOD.
&&
MWEILANDLocal storm report, Jul 2, 4:35 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 15 SW LINGLE 41.99N 104.55W
07/02/2006 E1.25 INCH GOSHEN WY TRAINED SPOTTER
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:47 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 43 min |
| Jul 2, 3:17 PM MDT | Flash Flood Warning | CYS | Banner | 3 hr |
| Jul 2, 3:50 PM MDT | Flash Flood Watch | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 6 hr |
| Jul 2, 4:15 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 45 min |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.